Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 55, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at May 11, 2021, 10:14 PM EDT. It took effect at May 12, 2021, 1:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2021, 10:14 PM EDT (02:14 UTC)
- In effect from
- May 12, 2021, 1:00 AM EDT
- Expired
- May 12, 2021, 10:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
858 WHUS71 KAKQ 120214 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1014 PM EDT Tue May 11 2021 ANZ631-121015- /O.CAN.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ /O.NEW.KAKQ.SC.Y.0055.210512T0500Z-210512T1400Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- 1014 PM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ635-121015- /O.CAN.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ /O.NEW.KAKQ.SC.Y.0055.210512T0500Z-210512T1100Z/ Rappahannock River from Urbanna to Windmill Point- 1014 PM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves around 2 ft expected. * WHERE...Rappahannock River from Urbanna to Windmill Point. * WHEN...Until 7 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-121015- /O.EXT.KAKQ.SC.Y.0054.210512T0500Z-210512T1400Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- 1014 PM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WHAT...North winds 20 kt with gusts up to 25 to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm. * WHEN...Until 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ636-637-121015- /O.EXT.KAKQ.SC.Y.0054.210512T0500Z-210512T1100Z/ York River-James River from Jamestown to the James River Bridge- 1014 PM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 feet expected. * WHERE...York River and James River from Jamestown to the James River Bridge. * WHEN...Until 7 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-121015- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 1014 PM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and waves 2 to 4 feet expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...From 10 PM this evening to 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-121015- /O.CON.KAKQ.SC.Y.0054.210512T0500Z-210512T1400Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 1014 PM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and waves 3 to 4 feet expected. * WHERE...Chesapeake Bay from New Point Comfort to Cape Henry VA. * WHEN...From 1 AM to 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-121015- /O.CON.KAKQ.SC.Y.0054.210512T0500Z-210512T1700Z/ Currituck Sound- 1014 PM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT WEDNESDAY... * WHAT...North winds 20 kt with gusts up to 25 to 30 kt and waves 2 ft expected. * WHERE...Currituck Sound. * WHEN...From 1 AM to 1 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ658-121015- /O.CON.KAKQ.SC.Y.0054.210512T0500Z-210512T1400Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 1014 PM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...From 1 AM to 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-121015- /O.CON.KAKQ.SC.Y.0054.210512T0500Z-210512T1400Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 1014 PM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WHAT...North winds 20 kt with gusts to 25 to 30 kt and waves up to 3 feet expected. * WHERE...James River from the James River Bridge to the Hampton Roads Bridge tunnel. * WHEN...From 1 AM to 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
742 WHUS71 KAKQ 120655 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 255 AM EDT Wed May 12 2021 ANZ630-121400- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 255 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and waves 2 to 4 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-121400- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 255 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and waves 2 to 4 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay from New Point Comfort to Little Creek VA. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ631-121400- /O.CON.KAKQ.SC.Y.0055.000000T0000Z-210512T1400Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- 255 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and waves 3 to 4 ft. * WHERE...Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-121500- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1700Z/ Currituck Sound- 255 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and waves 1 to 2 ft. * WHERE...Currituck Sound. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ658-121400- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 255 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-121400- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- 255 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-121400- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 255 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ636-637-121100- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1100Z/ York River-James River from Jamestown to the James River Bridge- 255 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves around 2 ft. * WHERE...York River and James River from Jamestown to the James River Bridge. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ635-121100- /O.CON.KAKQ.SC.Y.0055.000000T0000Z-210512T1100Z/ Rappahannock River from Urbanna to Windmill Point- 255 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves around 2 ft. * WHERE...Rappahannock River from Urbanna to Windmill Point. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
641 WHUS71 KAKQ 121051 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 651 AM EDT Wed May 12 2021 ANZ636-637-121200- /O.EXP.KAKQ.SC.Y.0054.000000T0000Z-210512T1100Z/ York River-James River from Jamestown to the James River Bridge- 651 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING... $$ ANZ635-121200- /O.EXP.KAKQ.SC.Y.0055.000000T0000Z-210512T1100Z/ Rappahannock River from Urbanna to Windmill Point- 651 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING... $$ ANZ630-121400- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 651 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-121400- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 651 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay from New Point Comfort to Little Creek VA. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ631-121400- /O.CON.KAKQ.SC.Y.0055.000000T0000Z-210512T1400Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- 651 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves around 3 ft. * WHERE...Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-121700- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1700Z/ Currituck Sound- 651 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and waves around 2 ft. * WHERE...Currituck Sound. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ658-121400- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 651 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 5 ft. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-121400- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- 651 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-121400- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 651 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
149 WHUS71 KAKQ 121333 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 933 AM EDT Wed May 12 2021 ANZ630-121445- /O.EXP.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 933 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... $$ ANZ632-634-121445- /O.EXP.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 933 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... $$ ANZ631-121445- /O.EXP.KAKQ.SC.Y.0055.000000T0000Z-210512T1400Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- 933 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... $$ ANZ656-121445- /O.EXP.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- 933 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... $$ ANZ638-121445- /O.EXP.KAKQ.SC.Y.0054.000000T0000Z-210512T1400Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 933 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... $$ ANZ658-121700- /O.EXT.KAKQ.SC.Y.0054.000000T0000Z-210512T1700Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 933 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 5 ft. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-121700- /O.CON.KAKQ.SC.Y.0054.000000T0000Z-210512T1700Z/ Currituck Sound- 933 AM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves around 2 ft. * WHERE...Currituck Sound. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at May 11, 7:41 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 11, 7:41 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
741 PM EDT Tue May 11 2021
.SYNOPSIS...
A weak front drops across the region tonight. High pressure
builds north of the region through midweek...as low pressure
tracks across the southeast states. High pressure builds over
the area Thursday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 740 PM EDT Tuesday...
Weak cold front continues to make southward progress this
evening. Radar has been rather quiet for our area so far but CAM
guidance continues to show the potential for light showers along
and ahead of the frontal boundary. Clouds are increasing across
the north early this evening.
Increasing clouds trend continues tonight, as weak front drops
across the local area. HRRR time-lagged/ARW is showing about the
worst case scenario of some isolated to widely sct showers
dropping (mainly) across the northern neck and eastern shore
through the course of this evening. Cannot rule out a quick
sprinkle most anywhere over the area this evening, so will throw
in a slight chc PoP for most zones north of the NC/VA border by
midnight. Temps look to drop off quickly initially, but
stabilize with increasing cloud cover late and overnight. Lows
in the low to mid 40s NW...mid 40s to near 50 central VA/MD
eastern shore and upper 40s to low 50s Hampton Roads/NE NC and
VA eastern shore.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 225 PM EDT Tuesday...
Cool (modifying) Canadian high pressure builds across the
region from the Ohio Valley on Wed, as several weak shortwaves
track along the slow moving frontal boundary along and south of
our southern CWA. Mostly cloudy/overcast to start the day, with
some light overrunning rainfall over the US-58 corridor along
and south of the VA/NC border. Overrunning light rain
overspreads the southern one-third of the area tomorrow morning,
as slow clearing ensues across the north. There will be a
gradual trend toward clearing for central and southern tier of
counties from midday into the afternoon. Cool again w/ NNE winds
and highs from the l-m60s N to the u50s- l60s S.
High pressure continues to build into the area Wed night-Thu,
and will result in a clearing sky and cool/dry wx. Meanwhile,
weak low pressure will move along the stalled front across the
Gulf coast region. Early morning lows Thu morning in the l-m40s
u40s- around 50F right along the coast. Mainly sunny Thu w/
highs from the m60s to around 70F. Lows Thu night/Friday in the
l-m 40s inland, upper 40s to low 50s along the coast.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 200 PM EDT Tuesday...
Aforementioned low pressure crossing the deep south toward the
SE coast will bring some lingering clouds, especially central
and south to begin the day on Friday, and ECMWF does paint in
some low QPF...but with the remainder of guidance and NBM nearly
dry will keep PoP in silent range for now. Sfc high then builds
over the region late Fri through this weekend, eventually
sliding offshore into early next weekend. This should translate
to slowly moderating temperatures throughout the medium range
forecast period. Friday's highs start out in the upper 60s to
lower 70s and by the time we reach the weekend, highs will be in
the mid to upper 70s. Early morning low temperatures start out
in the upper 40s to lower 50s over the weekend, and then lower
to mid 50s as we turn to early next week.
Looking ahead, strengthening Bermuda high looks to portend a
continuation of the warming trend into the middle of next week,
with more typical diurnally-driven convection by the middle of
next week.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 740 PM EDT Tuesday...
Weak cold front is still progged to drop south this evening and
tonight with at least some potential for light showers along and
ahead of the front. Clouds are increasing across the northern
terminals and these clouds will filter southward with time
tonight into Wednesday. Left VCSH at SBY tonight where
confidence in seeing some showers is highest. Winds are
generally from the south or west ahead of the front but will
quickly swing around to the north behind the boundary. Will show
northerly winds increasing to ~10 kt with gusts 15-20 kt for a
period overnight. Clouds hang on across the south for at least
the first half of the daylight hours across the southern
terminals with more clearing expected for the northern half of
the area.
Outlook: Expecting mostly VFR conditions Wednesday into the
late week period. Northerly flow continues through Thursday
before high pressure builds near the region.
&&
.MARINE...
As of 230 PM EDT Tuesday...
Front is well south of the area this afternoon with weak surface
high pressure right off the coast. Calm marine conditions currently
with a light onshore flow. Waves in the bay around a foot and seas 2-
3 ft.
A weak boundary moves across the area late tonight and strong high
pressure builds in from the NW. Winds become northerly and increase
to 15-25 kts with gusts around 30 kts over the Bay, rivers, southern
coastal waters, and Currituck Sound. SCA's go into effect late
tonight for these areas and run through Wednesday morning. Winds in
the middle and northern coastal waters are expected to remain below
SCA criteria. There may be a narrow window of 2-3 hours early
Wednesday morning where wind gusts approach 25 kts, but can more
than likely be handled with a Marine Wx Statement rather than a SCA.
Waves in the bay and seas will increase to 2-4 ft overnight, with
some 5 ft seas possible over the southern coastal waters.
Winds diminish to 5-15 kts by Wednesday afternoon along with waves
subsiding to 1-2 ft and seas 2-3 ft as the pressure gradient
relaxes. High pressure and sub-SCA conditions expected from
Wednesday afternoon through the remainder of the week and the
weekend.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 1 AM to 10 AM EDT Wednesday for
ANZ632-634-636>638-658.
Small Craft Advisory until 10 AM EDT Wednesday for ANZ630-631-
635.
Small Craft Advisory from 1 AM to 1 PM EDT Wednesday for
ANZ633.
Small Craft Advisory from 1 AM to 7 AM EDT Wednesday for
ANZ656.
&&
SYNOPSIS...MAM
NEAR TERM...MAM/RHR
SHORT TERM...ALB/MAM
LONG TERM...MAM
AVIATION...MAM/RHR
MARINE...CMFHazardous weather outlook, May 11, 2:37 PM EDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 237 PM EDT Tue May 11 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-121845- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 237 PM EDT Tue May 11 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 05
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.